Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 166, NWS Wichita, KS

July 14, 20154 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 14, 2015, 8:14 AM CDT for 4 counties in Kansas. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 8:14 AM CDT (13:14 UTC)
Expired
Jul 14, 2015, 9:15 AM CDT
In force
61 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Pleasant Hill radar (KEAX), 154 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 8:20 AM CDTTSTM WND DMGYates Center, KSREPORTS OF TREES AND POWER LINES DOWN NEAR YATES CENTER AND THE WESTERN PORTIONS OF THE COUNTY.
Jul 14, 8:43 AM CDTTSTM WND GST 60Iola, KSPOWER LINES WERE REPORTED DOWN ALONG WITH DEBRIS IN THE ROADWAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 1.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2956 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2956 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WUUS53 KICT 141314
SVRICT
KSC001-133-205-207-141415-
/O.NEW.KICT.SV.W.0166.150714T1314Z-150714T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
814 AM CDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHEASTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  ALLEN COUNTY IN SOUTHEASTERN KANSAS...
  NORTHERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 915 AM CDT

* AT 814 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  YATES CENTER...MOVING EAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...IOLA...HUMBOLDT...YATES CENTER...ERIE...ST. PAUL...LA
  HARPE...GAS...MORAN...BUFFALO...NEOSHO FALLS...SAVONBURG...
  ELSMORE...STARK...MILDRED...BASSETT...PETROLIA...IOLA AIRPORT...
  PIQUA AND ROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3746 9509 3774 9589 3804 9585 3804 9509
TIME...MOT...LOC 1314Z 285DEG 57KT 3785 9563 

HAIL...1.00IN
WIND...60MPH
 
$$

SMITH
5 follow-up statements
713 
WWUS53 KICT 141325
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
825 AM CDT TUE JUL 14 2015

KSC001-133-205-207-141415-
/O.CON.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-
825 AM CDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR WOODSON...NORTHEASTERN WILSON...ALLEN AND NORTHERN NEOSHO
COUNTIES...

AT 825 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
HUMBOLDT...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHANUTE...IOLA...HUMBOLDT...YATES CENTER...ERIE...ST. PAUL...LA
HARPE...GAS...MORAN...BUFFALO...NEOSHO FALLS...SAVONBURG...ELSMORE...
STARK...MILDRED...BASSETT...PETROLIA...IOLA AIRPORT...PIQUA AND ROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3746 9509 3774 9589 3804 9585 3804 9509
TIME...MOT...LOC 1325Z 279DEG 50KT 3785 9554 

HAIL...1.00IN
WIND...60MPH
 
$$

SMITH
111 
WWUS53 KICT 141336
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
836 AM CDT TUE JUL 14 2015

KSC001-133-205-207-141415-
/O.CON.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-
836 AM CDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR WOODSON...NORTHEASTERN WILSON...ALLEN AND NORTHERN NEOSHO
COUNTIES...

AT 835 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUMBOLDT...
MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHANUTE...IOLA...HUMBOLDT...YATES CENTER...ERIE...ST. PAUL...LA
HARPE...GAS...MORAN...NEOSHO FALLS...SAVONBURG...ELSMORE...STARK...
MILDRED...BASSETT...PETROLIA...IOLA AIRPORT...PIQUA...ROSE AND
CHANUTE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3746 9509 3777 9580 3804 9585 3804 9509
TIME...MOT...LOC 1335Z 278DEG 53KT 3785 9545 

HAIL...1.00IN
WIND...60MPH
 
$$

SMITH
617 
WWUS53 KICT 141349
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
849 AM CDT TUE JUL 14 2015

KSC205-141358-
/O.CAN.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
WILSON KS-
849 AM CDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3746 9509 3770 9553 3773 9553 3773 9559
      3777 9566 3804 9566 3804 9509
TIME...MOT...LOC 1348Z 270DEG 50KT 3786 9531 

$$

KSC001-133-207-141415-
/O.CON.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
WOODSON KS-ALLEN KS-NEOSHO KS-
849 AM CDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR EASTERN WOODSON...ALLEN AND NORTHERN NEOSHO COUNTIES...

AT 848 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA HARPE...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHANUTE...IOLA...HUMBOLDT...ERIE...ST. PAUL...LA HARPE...GAS...
MORAN...NEOSHO FALLS...SAVONBURG...ELSMORE...STARK...MILDRED...
BASSETT...PETROLIA...IOLA AIRPORT AND PIQUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3746 9509 3770 9553 3773 9553 3773 9559
      3777 9566 3804 9566 3804 9509
TIME...MOT...LOC 1348Z 270DEG 50KT 3786 9531 

HAIL...1.00IN
WIND...60MPH
 
$$

SMITH
119 
WWUS53 KICT 141357
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
857 AM CDT TUE JUL 14 2015

KSC207-141407-
/O.CAN.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
WOODSON KS-
857 AM CDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODSON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3746 9509 3769 9543 3804 9543 3804 9509
TIME...MOT...LOC 1357Z 280DEG 53KT 3801 9529 3776 9525 

$$

KSC001-133-141415-
/O.CON.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
ALLEN KS-NEOSHO KS-
857 AM CDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR ALLEN AND NORTHEASTERN NEOSHO COUNTIES...

AT 857 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF LONE ELM TO 10 MILES EAST OF
HUMBOLDT...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...ERIE...ST. PAUL...LA HARPE...GAS...MORAN...
SAVONBURG...ELSMORE...STARK...MILDRED...BASSETT AND IOLA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3746 9509 3769 9543 3804 9543 3804 9509
TIME...MOT...LOC 1357Z 280DEG 53KT 3801 9529 3776 9525 

HAIL...1.00IN
WIND...60MPH
 
$$

SMITH
166 
WWUS53 KICT 141414
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
914 AM CDT TUE JUL 14 2015

KSC001-133-141424-
/O.EXP.KICT.SV.W.0166.000000T0000Z-150714T1415Z/
ALLEN KS-NEOSHO KS-
914 AM CDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR ALLEN AND NORTHEASTERN NEOSHO
COUNTIES WILL EXPIRE AT 915 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3746 9509 3769 9543 3804 9543 3804 9509
TIME...MOT...LOC 1412Z 285DEG 57KT 3801 9529 3776 9525 

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:42 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 14, 6:42 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
642 AM CDT TUE JUL 14 2015

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 339 AM CDT TUE JUL 14 2015

MID LEVEL ISENTROPIC LIFT HAS LED TO THE PESKY CONVECTIVE COMPLEX
OVER WRN KS HOLDING TOGETHER AS IT PUSHES INTO CENTRAL KS EARLY THIS
MORNING.  THINK SOME OF THIS CONVECTION IN CENTRAL WILL LINGER
UNTIL A LITTLE AFTER SUNRISE UNTIL MAIN MOISTURE TRANSPORT AND LIFT
BEGINS TO WANE...SO WILL GO WITH LIKELY POPS IN CENTRAL KS FOR THIS
CHANCE.

A RATHER MESSY SYNOPTIC PATTERN THIS MORNING...AS OUTFLOW BOUNDARIES
FROM LAST NIGHTS STORMS ARE MAKING IT DIFFICULT TO FIND THE MAIN
SYNOPTIC FRONT...WITH ABOVE COMPLEX RIDING CLOSE TO THE MAIN
SYNOPTIC FRONT.  MESOANALYSIS SUGGESTS THE MAIN SURFACE FRONT IS
LOCATED ACROSS CENTRAL KS...WITH SURFACE DEWPOINTS SOUTH OF THE
BOUNDARY STILL IN THE LOWER TO MIDDLE 70S ACROSS SOUTHERN KANSAS.

AS THE CONVECTIVE SYSTEM IN CENTRAL KS SLOWLY DIMINISHES. THE MAIN
CONCERN FOR THE DAYLIGHT HOURS WILL BE THE CONTINUED VERY WARM AND
MUGGY CONDITIONS ACROSS MOST OF THE SOUTHERN HALF OF KS.  PREVIOUS
SHIFTS HAVE ALREADY HOISTED AN EXCESSIVE HEAT WARNING FOR MOST
SOUTHERN KS AND PORTIONS OF CENTRAL KS....WHERE THE COMBINATION OF
THE VERY WARM TEMPS IN THE UPPER 90S AND DEWPOINTS IN THE LOWER 90S
WILL AGAIN LEAD TO HEAT INDICES IN THE 104-108 RANGE. STILL THINK
THIS LOOKS REASONABLE...WITH THE COMBINED EFFECTS OF MULTIPLE DAYS
OF MUGGY CONDITIONS LEADING TO HEAT RELATED ISSUES ACROSS THE AREA.

LOTS OF UNCERTAINTY ON WHERE THE ACTUAL SYNOPTIC FRONT WILL BE
LOCATED THIS AFTERNOON...WHICH WILL DIRECTLY AFFECT WHERE THE
HIGHEST SURFACE DEWPOINTS AND THUS HIGHEST HEAT INDICES WILL BE
LOCATED.  A LITTLE CONCERNED THAT CENTRAL KS WILL FALL A LITTLE
SHORT OF THE 105 HEAT INDEX VALUES...BUT HEAT INDICIES OF 100 TO 105
COMBINED FROM THE PREVIOUS FEW DAYS SUGGEST KEEPING KSLN IN THE
EXCESSIVE HEAT WARNING FOR NOW.

THE SURFACE LOW SITUATED ACROSS SW KS WITH THE QUASI-STATIONARY
BOUNDARY ACROSS PORTIONS OF CENTRAL KS...WILL LEAD TO A TRIPLE POINT
SETTING UP FOR AREAS IN CENTRAL KS TO THE WEST OF I-135 THIS
AFTERNOON.  EXPECT VERY HIGH VALUES OF INSTABILITY (SBCAPE OF 4000-
5000 J/KG) TO AGAIN POOL JUST TO THE SOUTH OF THE BOUNDARY...NEAR
THE TRIPLE POINT. ALSO BULK SHEAR AROUND 30 KTS WOULD AGAIN SUGGEST
A SEVERE STORM CHANCE THIS AFTERNOON...AS CONVECTIVE TEMPS ARE
REACHED...GIVEN THIS VERY UNSTABLE AIRMASS.

CONVERGENCE AGAIN IS LACKING FOR NUMEROUS SEVERE STORMS TO
DEVELOP...BUT THINK ISOLATED SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN CONCERN.  THINK ANY VERTICAL STRETCHING
ALONG THE QUASI-STATIONARY BOUNDARY WILL STAY TO THE WEST OF THE
FORECAST AREA...KEEPING ANY WEAK TORNADO CHANCE OVER WRN KS.

A FAIRLY STRONG SHORTWAVE LOOKS TO COME OUT OF THE SRN ROCKIES AND
LIFT NE ACROSS WRN KS LATE THIS EVENING AND TONIGHT.  THINK THIS
SHORTWAVE WILL LEAD TO THE CONVECTION TO THE WEST OF THE FORECAST
AREA GROWING UPSCALE INTO A MESOSCALE CONVECTIVE SYSTEM (MCS) OVER
WRN KS TONIGHT...AS THE LOW LEVEL JET AND MOISTURE TRANSPORT
INCREASES. THINK THIS MCS WILL PROPAGATE TO THE EAST-NORTHEAST INTO
PORTIONS OF CENTRAL KS LATE TONIGHT OR EARLY WED MORNING...SO WILL
INCREASE POPS IN CENTRAL KS FOR THIS CHANCE.

WED: THINK SOME CONVECTION WILL LINGER ACROSS MOST CENTRAL KS FOR
WED MORNING...WITH POSSIBLY SOME OF THIS CONVECTION PROPAGATING
INTO SOUTHERN KS AS WELL.  SO WILL KEEP POPS GOING FOR WED MORNING.

EXPECT A GENERAL INCREASE IN THE MID LEVEL RIDGE ACROSS THE SRN
PLAINS FOR WED AFTERNOON...WHICH WILL PUSH THE MAIN SYNOPTIC FRONT
BACK TO THE NORTH.  COULD STILL SEE SOME DIURNALLY DRIVEN CONVECTION
AGAIN ACROSS CENTRAL KS FOR WED AFTERNOON/EVENING...AS WHERE THE
QUASI-STATIONARY FRONT WILL BE LOCATED IS UNCERTAIN.

THE PATTERN  WILL REMAIN SIMILAR FOR THU AS WELL...WITH ABOVE NORMAL
TEMPS IN THE MID-UPPER 90S WITH THE BOUNDARY AGAIN LOCATED IN
CENTRAL KS.  COULD SEE ANOTHER ROUND OF DIURNAL CONVECTION AGAIN ON
THU AFTERNOON/EVENING BUT THINK WILL EXPAND THE POPS FURTHER SOUTH
FOR THU NIGHT...AS MODELS SUGGEST ANOTHER IMPULSE WILL PUSH ACROSS
THE AREA THU NIGHT...WITH A GENERAL INCREASE IN CONVECTIVE COVERAGE.

KETCHAM

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 339 AM CDT TUE JUL 14 2015

THE MID LEVEL RIDGE IS PROGGED TO REMAIN SITUATED OVER THE SOUTHERN
PLAINS THROUGH THE EXTENDED PERIOD. THIS WILL ALLOW THE WARM LOW/MID
LVL THERMAL RIDGE TO REMAIN IN PLACE ACROSS THE CENTRAL PLAINS
STATES WITH A CONTINUATION OF ABOVE NORMAL TEMPERATURES. CHANCE FOR
AN DIURNAL STORM CHANCES WILL REMAIN CONFINED TO CENTRAL KS...BUT
CONFIDENCE IN THOSE OCCURRING RIGHT NOW ARE LOW.

BETTER STORM CHANCES FOR STORMS MAY ARRIVE TOWARD THE END OF THE
PERIOD AS ANOTHER FRONTAL BOUNDARY APPROACHES...BUT CONFIDENCE IN
HOW FAR SOUTH THE FRONT PROPAGATES REMAINS LOW.

KETCHAM

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 642 AM CDT TUE JUL 14 2015

THE MAIN FORECAST CONCERN IN THE SHORT TERM IS THE THUNDERSTORMS
THAT ARE ONGOING ACROSS CENTRAL AND MOVING INTO EAST CENTRAL
KANSAS. THIS IS CURRENTLY IMPACTING KSLN. THE OUTFLOW BOUNDARIES
FROM THE CURRENT AND OVERNIGHT STORMS HAVE CAUSED VARIED WIND
DIRECTIONS...BUT MAINLY NORTHERLY WINDS ACROSS THE AREA. EXPECT
THE MAIN SYNOPTIC WINDS TO RETURN...BECOMING EASTERLY BY MID-
MORNING. KCNU AND KICT AND POSSIBLY KHUT WILL SEE A RETURN TO
SOUTHEASTERLY WINDS AS THE BOUNDARY LIFTS BACK NORTH. KRSL/KSLN
SHOULD REMAIN WITH EASTERLY WINDS THROUGH THE PERIOD.
THUNDERSTORMS MAY IMPACT KRSL/KSLN/KHUT AGAIN TONIGHT...BUT
CONFIDENCE ON TIMING/LOCATION IS LOW SO HAVE LEFT THE MENTION OUT
AT THIS TIME.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    98  74  96  75 /  20  20  20  10
HUTCHINSON      98  73  96  75 /  30  50  30  10
NEWTON          95  73  94  74 /  30  40  20  10
ELDORADO        95  74  94  75 /  20  20  20  10
WINFIELD-KWLD   98  75  96  75 /  10  20  10  10
RUSSELL         96  71  95  71 /  30  60  40  50
GREAT BEND      96  71  96  71 /  30  50  30  40
SALINA          97  74  95  74 /  30  50  30  40
MCPHERSON       96  73  95  74 /  30  50  30  20
COFFEYVILLE     96  75  94  74 /  10  20  10  10
CHANUTE         94  75  93  74 /  10  20  10  10
IOLA            93  75  93  74 /  10  30  10  10
PARSONS-KPPF    95  75  93  74 /  10  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ049-
051>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 14, 5:34 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
534 AM CDT TUE JUL 14 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
534 AM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS MORNING...
PRIMARILY ACROSS CENTRAL KANSAS...WHERE BOTH SMALL HAIL AND 40 TO
50 MPH GUSTS MAY OCCUR. LOCALLY HEAVY RAINFALL MAY ALSO PRODUCE
LOWLAND FLOODING.

HOT AND HUMID WEATHER WILL PERSIST ACROSS MOST AREAS TODAY.
AFTERNOON HEAT INDICES FROM 105 TO 110 ARE LIKELY ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS PLEASE REFER TO THE LATEST
EXCESSIVE HEAT WARNING FOR FURTHER DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS THIS
AFTERNOON AND THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...THE THUNDERSTORMS MAY PRODUCE HAIL CLOSE TO 1
INCH IN DIAMETER AND WINDS AROUND 50 TO 55 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDICES FROM 100 TO 103 ARE POSSIBLE OVER SOUTHEAST KANSAS
WEDNESDAY AFTERNOON...WHILE HEAT INDICES FROM 100 TO 104 ARE
LIKELY ACROSS MOST AREAS EACH AFTERNOON AND EARLY EVENING FROM
THURSDAY THROUGH SUNDAY.

HIT OR MISS THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST
THROUGH MUCH OF THE UPCOMING WEEK...MAINLY FROM LATE IN THE
AFTERNOON THRU LATE AT NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...SEVERAL THUNDERSTORMS MAY PRODUCE HAIL CLOSE TO
1 INCH IN DIAMETER AND WINDS AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

KETCHAM

In the hours before

Special weather statement, Jul 14, 2:54 AM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
254 AM CDT TUE JUL 14 2015

KSZ050-140830-
RICE KS-
254 AM CDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 330 AM CDT

* AT 253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR LYONS...MOVING NORTHEAST AT 25
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LYONS...STERLING...LITTLE RIVER...CHASE...BUSHTON...GENESEO...
  ALDEN...RAYMOND...FREDERICK AND SILICA.

LAT...LON 3852 9792 3839 9792 3829 9793 3817 9811
      3817 9847 3852 9848
TIME...MOT...LOC 0753Z 244DEG 22KT 3833 9827

BILLINGS WRIGHT
Special weather statement, Jul 14, 3:32 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
332 AM CDT TUE JUL 14 2015

KSZ050-051-140900-
MCPHERSON KS-RICE KS-
332 AM CDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 400 AM CDT

* AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A CLUSTER OF STRONG THUNDERSTORMS WITH LOCALLY HEAVY
  RAINFALL ACROSS RICE AND WESTERN MCPHERSON COUNTY...MOVING EAST AT
  25 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LYONS...STERLING...INMAN...LITTLE RIVER...CHASE...BUSHTON...
  GENESEO...ALDEN...WINDOM...RAYMOND...FREDERICK AND SILICA.

LAT...LON 3853 9773 3817 9769 3817 9847 3852 9848
TIME...MOT...LOC 0828Z 268DEG 23KT 3842 9829

BILLINGS WRIGHT
Special weather statement, Jul 14, 3:45 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
345 AM CDT TUE JUL 14 2015

KSZ048-140915-
ELLSWORTH KS-
345 AM CDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...

* UNTIL 415 AM CDT

* AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR LORRAINE...
  OR 10 MILES SOUTHWEST OF KANOPOLIS...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...GENESEO...LORRAINE AND ELLSWORTH AIRPORT.

LAT...LON 3877 9823 3852 9800 3852 9832 3863 9843
TIME...MOT...LOC 0841Z 234DEG 4KT 3856 9824

BILLINGS WRIGHT
Special weather statement, Jul 14, 4:45 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
445 AM CDT TUE JUL 14 2015

KSZ048-141015-
ELLSWORTH KS-
445 AM CDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...

* UNTIL 515 AM CDT

* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER KANOPOLIS...
  MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...KANOPOLIS...KANOPOLIS STATE PARK AND KANOPOLIS LAKE.

LAT...LON 3868 9793 3859 9810 3872 9825 3887 9810
      3887 9793
TIME...MOT...LOC 0944Z 227DEG 14KT 3871 9811

BILLINGS WRIGHT
Special weather statement, Jul 14, 5:06 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
506 AM CDT TUE JUL 14 2015

KSZ033-048-049-141030-
SALINE KS-ELLSWORTH KS-LINCOLN KS-
506 AM CDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 530 AM CDT

* AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 7 MILES SOUTHWEST
  OF TESCOTT...OR 15 MILES SOUTHEAST OF LINCOLN...MOVING NORTHEAST AT
  15 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BROOKVILLE...BEVERLY...GLENDALE AND WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3896 9793 3896 9757 3895 9756 3868 9792
      3891 9819 3915 9793
TIME...MOT...LOC 1003Z 227DEG 14KT 3891 9793

BILLINGS WRIGHT
Special weather statement, Jul 14, 6:10 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
610 AM CDT TUE JUL 14 2015

KSZ052-068-069-141145-
HARVEY KS-MARION KS-BUTLER KS-
610 AM CDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 645 AM CDT

* AT 606 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ELBING...OR 6 MILES NORTH OF
  WHITEWATER...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PEABODY...WHITEWATER...POTWIN...WALTON...ELBING...BURNS AND NEWTON
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3794 9728 3818 9732 3821 9687 3787 9685
TIME...MOT...LOC 1106Z 268DEG 33KT 3806 9715

SMITH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:27 PM CDTSevere Thunderstorm WarningICTReno33 min
Jul 13, 7:55 PM CDTSevere Thunderstorm WarningICTReno35 min
Jul 13, 8:26 PM CDTSevere Thunderstorm WarningICTKingman, Reno34 min
Jul 13, 8:47 PM CDTAreal Flood WarningICTReno14 hr
Jul 13, 8:52 PM CDTSevere Thunderstorm WarningICTKingman, Reno38 min
Jul 13, 9:27 PM CDTSevere Thunderstorm WarningICTReno48 min
Jul 13, 10:14 PM CDTSpecial Weather StatementICTReno31 min
Jul 14, 2:20 AM CDTSpecial Weather StatementICTBarton25 min
Jul 14, 2:45 AM CDTSevere Thunderstorm WarningICTBarton30 min
Jul 14, 2:54 AM CDTSpecial Weather StatementICTRice36 min
Jul 14, 3:05 AM CDTSevere Thunderstorm WarningICTRice25 min
Jul 14, 3:32 AM CDTSpecial Weather StatementICTRice28 min
Jul 14, 3:45 AM CDTSpecial Weather StatementICTEllsworth30 min
Jul 14, 4:10 AM CDTAreal Flood WarningICTRice5 hr
Jul 14, 4:45 AM CDTSpecial Weather StatementICTEllsworth30 min
Jul 14, 5:06 AM CDTSpecial Weather StatementICTSaline24 min
Jul 14, 5:54 AM CDTAreal Flood WarningICTEllsworth, Lincoln, Saline5 hr
Jul 14, 6:10 AM CDTSpecial Weather StatementICTHarvey35 min
Jul 14, 6:28 AM CDTSevere Thunderstorm WarningICTButler, Chase, Marion32 min
Jul 14, 7:00 AM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood30 min
Jul 14, 7:27 AM CDTSevere Thunderstorm WarningICTGreenwood48 min
Jul 14, 7:52 AM CDTSevere Thunderstorm WarningICTGreenwood, Woodson23 min
Jul 14, 9:08 AM CDTSpecial Weather StatementICTGreenwood67 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.